MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.Upon evaluation of the returned device the following defects were found, due to deformation of scope connector, and up/down knob water tightness was lost, adhesive around objective lens chipped, adhesive on bending section rubber cracked, on bending section rubber discolored, connecting tube buckled, universal cord scratched, control unit dirty, due to wear of angle wire, the play of up/down and right/left knob out of the standard value, due to nozzle clogging, amount of water contact did not meet the standard value, and due to clogging of nozzle, water removal ability did not meet the standard value.The faulty part was replaced, and the device was returned to the user facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A user facility returned the olympus asset, gastrointestinal videoscope to the olympus service center.Upon inspection and testing of the returned device, foreign material was found clogged in the scope nozzle.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There was no user issue reported by customer.There was no patient involvement, or user injury associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to device handling and insufficient or incorrect reprocessing.The event can be detected/prevented by following the instructions for use (ifu) which state: operation manual_ preparation and inspection.Inspection of the endoscope_ inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities.Operation manual_ inspection of the endoscopic system.Inspection of the air-feeding function.Inspection of the objective lens cleaning function¿.The event can be prevented by following the instructions for use (ifu) which state: reprocessing manual_ cleaning, disinfection and sterilization procedures.Precleaning_ warning: ¿if the endoscope is not immediately cleaned after each procedure, residual organic debris will begin to solidify, and it may be difficult to effectively reprocess the endoscope.¿ "flush water and air into the air/water channel_ caution: to prevent clogging of the air/water nozzle, always use the aw channel cleaning adapter to clean the air/water channel after each use.¿ cleaning, disinfection and sterilization procedures_ manual cleaning.¿flushing detergent solution into the air/water channels¿."removing detergent solution from all channels¿."presoak for excessive bleeding and/or delayed reprocessing after each procedure¿ caution: ¿follow the steps below only in cases of excessive bleeding and/or delayed reprocessing; unnecessary immersions should be avoided.Consecutive reprocessing sessions using extended immersion may damage the endoscope.¿ olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15048010
Report Number9610595-2022-00067
Device Sequence Number17487055
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown